Kentucky, 2018Winter Storm in Kentucky, January 15 to 16, 2018
January 15 to 16, 2018 · NWS LMK · 44 events in 44 counties and zones
An Arctic front brought widespread precipitation across central Kentucky on January 15 and 16. The very cold temperatures led to extremely high snow to liquid ratios and amounts ranged from 3 to locally 6 inches.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Arctic front brought widespread precipitation across central Kentucky on January 15 and 16. The very cold temperatures led to extremely high snow to liquid ratios and amounts ranged from 3 to locally 6 inches. This led to widespread travel disruptions and school cancellations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 15, 7:31 PM EST, 29 minutes earlier.
Area forecast discussion, Jan 15, 7:31 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
731 PM EST Mon Jan 15 2018
.Forecast Update...
Updated 725 PM EST Mon Jan 15 2018
Went ahead and extended the Winter Wx Advy for all of south central
Indiana through 6Z tonight. A moderate snow band was still over
portions of southern Indiana/northern Kentucky near the Ohio River
with more light bands downstream over southwest Indiana. High-res
guidance indicates these bands will persist over southern
Indiana/northern Kentucky through much of the evening hours
providing up to an additional two inches of snow and locally higher
amounts especially closer to the Ohio River.
Elsewhere the Winter Wx Advy looks good and the Wind Chill Advy is
on track for later tonight. May need to consider a second Winter Wx
Advy extension in time for central KY later tonight based on some of
the evening guidance.
&&
.Short Term...(This evening through Tuesday night)
Issued at 259 AM EST Mon Jan 15 2018
...Snow Will Continue Into Tuesday Morning...
Light to moderate snow will continue to fill in this afternoon and
early evening from west to east. Some portions of southern IN have
already received up to 2 inches of additional snow today. Snow is
beginning to become lighter across portions of southern IN where it
began earliest today. However, some light snow will linger there
through the next few hours.
The Winter Weather Advisory is now in effect for the entire region,
though some areas in east and south central KY may not see snow
starting for another 2-3 hours. Radar returns over these areas
currently are likely not reaching the ground as there is still a
significant temp/dewpoint spread. Snow will begin this afternoon as
the column saturates. Across the rest of the region, there has been
a weakening trend with the snow over the last couple of hours as was
mentioned in the morning discussion. However, as the upper level jet
pivots across the lower Ohio Valley, we should be more in the right
entrance region. This will help to enhance the snow once again this
evening across central KY. Snowfall totals through the event are
still forecast to be generally 1-2 inches across the region with
localized 3 inch amounts. No changes are planned at this time to the
Winter Weather Advisory.
Temperatures will fall quite quickly tonight. Lows will range from
near zero in portions of southern IN to the teens across east
central KY. With winds staying in the 7-10 mph range, this will lead
to very cold wind chills tomorrow morning, ranging from the single
digits above zero to -12. The coldest wind chills will be along and
north of the Ohio River. High temperatures Tuesday will be quite
cold, topping out in the teens across the region.
For tomorrow afternoon into tomorrow evening, lower level moisture
will stream in from the north. Soundings suggest some flurries will
develop in the afternoon and continue into the evening and overnight
hours. Generally, not much accumulation is expected with these
flurries but isolated spots may see a dusting.
.Long Term...(Wednesday through Monday)
Issued at 312 PM EST Mon Jan 15 2018
The upper trough will be shifting east of the area on Wednesday and
as it does so, flurries should come to an end. As we head into the
second half of the work week, high pressure will build in from the
west. Aloft the flow will become more zonal in nature. This will
lead to temperatures warming through the end of the week. Wednesday
and Thursday mornings will again be very cold with low temps in the
single digits. However, winds will be lighter so wind chill will not
be much of a factor. By Friday morning we should be back into the
upper teens to lower 20s for lows. Highs will be back to near normal
on Friday.
As we head into the weekend ridging will build aloft as a low
pressure system develops to the west. Return southerly flow will
usher in more humid and warmer air. Saturday some warm advection
showers will develop across the region. Sunday into Monday the low
pressure system will track northeast across the Midwest into the
Great Lakes region with a cold front approaching the forecast area.
More widespread showers with potentially even a few thunderstorms
are expected Sunday into Monday. Temperatures will be much warmer
into this weekend with highs on Sunday even approaching 60 in some
places.
&&
.Aviation...(00Z TAF Issuance)
Issued at 616 PM EST Mon Jan 15 2018
A large band of light snow showers, with embedded moderate to heavy
snow bands, are impacting most of the region at this hour with the
exception of the Lake Cumberland region and parts of the Kentucky
Bluegrass. This area of snow showers is moving generally west to
east, with IFR to MVFR cigs/vis being reported. Models show an
uptick in snowfall intensity after midnight tonight near the BWG/LEX
terminals, so will keep the reduced cigs/vis going into tomorrow
morning for those sites. Drier air and VFR conditions will filter in
from the west tonight and continue to push eastward tomorrow morning
behind a cold front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 1 AM EST /midnight CST/ Tuesday
for INZ076>079-083-084-089.
Wind Chill Advisory from 1 AM EST /midnight CST/ to noon EST /11
AM CST/ Tuesday for INZ076>079-083-084-089>092.
Winter Weather Advisory until 4 AM EST Tuesday for INZ090>092.
KY...Wind Chill Advisory from midnight tonight to 11 AM CST Tuesday
for KYZ023.
Winter Weather Advisory until 10 AM EST /9 AM CST/ Tuesday for
KYZ036-037-040>043-046>049-054>057-064>067-070>078-081-082.
Winter Weather Advisory until 4 AM EST /3 AM CST/ Tuesday for
KYZ023>035-038-039-045-053-061>063.
&&
Update...AMS
Short Term...EER
Long Term...EER
Aviation...DMHazardous weather outlook, Jan 15, 3:47 PM EST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
347 PM EST Mon Jan 15 2018
KYZ036-037-040>043-046>049-054>057-064>067-070>078-081-082-162100-
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-
Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Georgetown, Cynthiana, Versailles,
Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville,
Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/
TUESDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
Another round of snow will this afternoon and continue into tonight.
1 to 2 inches of snow is expected with locally higher amounts up to
3 inches not out of the question. Refer to the Winter Weather
Advisory product for more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous wind chill values around in the single digits will be
possible Tuesday morning. Light snow will linger across southern and
eastern Kentucky through Tuesday, with flurries and light snow
showers possible at times through Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter are asked to report any snow accumulations through Tuesday.
KYZ024>035-038-039-045-053-061>063-162100-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-Butler-
Edmonson-Hart-
Including the cities of Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange,
Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville,
Lawrenceburg, Bardstown, Hodgenville, Morgantown, Brownsville,
and Horse Cave
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
TUESDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This afternoon and Tonight.
Another round of snow will continue this afternoon and evening. 1 to
2 inches of snow is expected with locally higher amounts up to 3
inches not out of the question. Refer to the Winter Weather Advisory
product for more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous wind chill values around between -7 and 0 will be possible
Tuesday morning. Flurries and light snow showers will be possible at
times Tuesday afternoon through Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter are asked to report any snow accumulations through Tuesday.
INZ076>079-083-084-089-162100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, and Tell City
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
NOON EST /11 AM CST/ TUESDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
Another round of snow will continue this afternoon. A total of 1 to
2 inches of snow is expected with locally higher amounts up to 3
inches not out of the question. Refer to the Winter Weather Advisory
product for more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous wind chill values around -10 will be possible Tuesday
morning. Flurries and light snow showers will be possible at times
through Tuesday afternoon through Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter are asked to report any snow accumulations through Tuesday.
INZ090>092-KYZ023-162100-
Harrison-Floyd-Clark-Hancock-
Including the cities of Corydon, New Albany, Jeffersonville,
Lewisport, and Hawesville
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
NOON EST /11 AM CST/ TUESDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...This Afternoon and Tonight.
Another round of snow will continue this afternoon. Total amounts of
1 to 2 inches of snow is expected with locally higher amounts up to
3 inches not out of the question. Refer to the Winter Weather
Advisory product for more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous wind chill values around -10 will be possible Tuesday
morning. Flurries and light snow showers will be possible at times
Tuesday afternoon through Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter are asked to report any snow accumulations through Tuesday.
EER
In the hours before
Local storm report, Jan 15, 2:39 PM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM SNOW HUNTINGBURG 38.30N 86.96W
01/15/2018 E2.0 INCH DUBOIS IN PUBLIC
2 INCHES NEW SNOW TODAY. REPORTED VIA PAH
FACEBOOK.
&&
AMSLocal storm report, Jan 15, 3:55 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM SNOW 1 WNW CURBY 38.25N 86.40W
01/15/2018 M1.8 INCH CRAWFORD IN TRAINED SPOTTER
MEASURED IN EAST CENTRAL CRAWFORD COUNTY.
&&
MRCLocal storm report, Jan 15, 4:50 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM SNOW FERDINAND 38.23N 86.86W
01/15/2018 M2.5 INCH DUBOIS IN EMERGENCY MNGR
2.5" NEW SNOW TODAY. 5.5" TOTAL SNOW DEPTH.
&&
AMSWinter Storm, Hancock
- When
- January 15, 8:00 PM EST to January 16, 7:00 AM EST
- Where
- Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.842, -86.778 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Breckinridge
- When
- January 15, 10:00 PM EST to January 16, 8:00 AM EST
- Where
- Breckinridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.773, -86.429 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Meade
- When
- January 15, 10:00 PM EST to January 16, 8:00 AM EST
- Where
- Meade forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -86.217 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Bullitt
- When
- January 15, 10:00 PM EST to January 16, 8:00 AM EST
- Where
- Bullitt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -85.696 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Hardin
- When
- January 15, 10:00 PM EST to January 16, 8:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.698, -85.963 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Edmonson
- When
- January 15, 10:00 PM EST to January 16, 7:00 AM EST
- Where
- Edmonson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.209, -86.239 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Ohio
- When
- January 15, 10:00 PM CST to January 16, 8:00 AM CST
- Where
- Ohio forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Grayson
- When
- January 15, 10:00 PM CST to January 16, 8:00 AM CST
- Where
- Grayson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.461, -86.344 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Butler
- When
- January 15, 10:00 PM CST to January 16, 8:00 AM CST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.207, -86.682 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Jefferson
- When
- January 15, 11:00 PM EST to January 16, 10:00 AM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Logan
- When
- January 16, 12:00 AM EST to 8:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.860, -86.879 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Simpson
- When
- January 16, 12:00 AM EST to 9:00 AM EST
- Where
- Simpson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.742, -86.582 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Allen
- When
- January 16, 12:00 AM EST to 9:00 AM EST
- Where
- Allen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.751, -86.190 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Barren
- When
- January 16, 12:00 AM EST to 9:00 AM EST
- Where
- Barren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.966, -85.934 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Hart
- When
- January 16, 12:00 AM EST to 9:00 AM EST
- Where
- Hart forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.300, -85.885 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Larue
- When
- January 16, 12:00 AM EST to 9:00 AM EST
- Where
- Larue forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.546, -85.698 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Nelson
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.805, -85.466 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Monroe
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Monroe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.712, -85.716 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Metcalfe
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Metcalfe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.991, -85.629 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Green
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Green forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.264, -85.553 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Taylor
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Taylor forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.367, -85.328 (the zone’s center; the record gives no point)
Between 4 and 6 inches of snow fell across the county.
Winter Storm, Marion
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Marion forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.553, -85.270 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Washington
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.753, -85.175 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Anderson
- When
- January 16, 12:00 AM EST to 2:00 PM EST
- Where
- Anderson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.004, -84.991 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Spencer
- When
- January 16, 12:00 AM EST to 3:00 PM EST
- Where
- Spencer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.033, -85.328 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Winter Storm, Shelby
- When
- January 16, 12:00 AM EST to 1:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.215, -85.195 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Oldham
- When
- January 16, 12:00 AM EST to 12:00 PM EST
- Where
- Oldham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.399, -85.448 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Henry
- When
- January 16, 12:00 AM EST to 1:00 PM EST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.449, -85.119 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Cumberland
- When
- January 16, 2:00 AM EST to 2:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.787, -85.388 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Clinton
- When
- January 16, 2:00 AM EST to 3:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.728, -85.136 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Casey
- When
- January 16, 2:00 AM EST to 3:00 PM EST
- Where
- Casey forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.322, -84.928 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Warren
- When
- January 16, 2:00 AM CST to 10:00 AM CST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.994, -86.424 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Adair
- When
- January 16, 2:00 AM CST to 2:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -85.281 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Winter Storm, Russell
- When
- January 16, 3:00 AM EST to 3:00 PM EST
- Where
- Russell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.991, -85.059 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Lincoln
- When
- January 16, 3:00 AM EST to 3:00 PM EST
- Where
- Lincoln forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.455, -84.661 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Franklin
- When
- January 16, 3:00 AM EST to 3:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.239, -84.877 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Boyle
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Boyle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.624, -84.867 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Garrard
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Garrard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.640, -84.538 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Jessamine
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Jessamine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.872, -84.581 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Madison
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -84.278 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Clark
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.971, -84.147 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Fayette
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.042, -84.459 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Woodford
- When
- January 16, 6:00 AM EST to 6:00 PM EST
- Where
- Woodford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.042, -84.744 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
Winter Storm, Mercer
- When
- January 16, 7:00 AM EST to 6:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.811, -84.874 (the zone’s center; the record gives no point)
Between 3 and 5 inches of snow fell across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Mexico, January 15 to 16, 20182 deaths · 20 injured · $1.0 million · 1 event
- Winter Storm and Winter Weather in Tennessee, January 15 to 16, 201836 events
- Extreme Cold in Iowa, January 15 to 16, 201831 events
- Winter Weather in Ohio, January 15 to 16, 201829 events
- Winter Storm and Heavy Snow in Arkansas, January 15 to 16, 201829 events
- Heavy Snow and Winter Weather in Kentucky, January 15 to 16, 201822 events
- Winter Storm and Winter Weather in Mississippi, January 15 to 16, 201822 events
- Cold in South Dakota, January 15 to 16, 201821 events
- Winter Storm and Winter Weather in Tennessee, January 15 to 16, 201821 events
- Heavy Snow and Winter Weather in Illinois, January 15, 201819 events
- Extreme Cold in North Dakota, January 15 to 16, 201818 events
- Extreme Cold in South Dakota, January 15 to 16, 201818 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729185, 729189, 729190, 729191, 729192, 729201, 729194, 729196, 729197, 729233, 729215, 729218, 729219, 729220, 729221, 729222, 729223, 729224, 729225, 729226, 729227, 729228, 729229, 729230, 729231, 729232, 729234, 729235, 729237, 729238, 729240, 729204, 729236, 729239, 729241, 729251, 729242, 729243, 729245, 729246, and more.